Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 12, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jan 29, 2008, 1:14 PM CST for Logan County, Menard County, Illinois. It was in force for 31 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 29, 2008, 1:14 PM CST (19:14 UTC)
- Expired
- Jan 29, 2008, 1:45 PM CST
- In force
- 31 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Logan County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 14 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 29, 1:40 PM CST | TSTM WND DMG | 3 Sw Lincoln, IL | OUTBUILDINGS BLOWN DOWN IN CHESTERVALE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.2 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 553 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 291915
SVRILX
ILC107-129-291945-
/O.NEW.KILX.SV.W.0012.080129T1914Z-080129T1945Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
114 PM CST TUE JAN 29 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MENARD COUNTY IN CENTRAL ILLINOIS...
LOGAN COUNTY IN CENTRAL ILLINOIS...
* UNTIL 145 PM CST.
* AT 114 PM CST...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING NICKEL SIZE HAIL. THIS STORM IS ALSO
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.
THE STORM WAS LOCATED 15 MILES SOUTH OF MASON CITY...AND WAS
MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
MIDDLETOWN...
ELKHART...
LINCOLN...
HARTSBURG...
ATLANTA...
BEASON...
CHESTNUT...
THIS INCLUDES INTERSTATE 55 BETWEEN MILE MARKERS 113 AND 141.
THIS INCLUDES INTERSTATE 155 BETWEEN MILE MARKERS 0 AND 5.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 3997 8964 3998 8970 3996 8971 4004 8980
4015 8963 4014 8961 4034 8933 4031 8927
4029 8927 4027 8916 4005 8915
TIME...MOT...LOC 1914Z 235DEG 47KT 4001 8974
$$
MILLER2 follow-up statements
000
WWUS53 KILX 291935
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
135 PM CST TUE JAN 29 2008
ILC129-291945-
/O.CAN.KILX.SV.W.0012.000000T0000Z-080129T1945Z/
MENARD-
135 PM CST TUE JAN 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MENARD COUNTY IS
CANCELLED...
AT 129 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 4005 8915 4001 8944 4012 8953 4033 8932
4031 8927 4029 8927 4029 8922 4027 8916
4022 8916
TIME...MOT...LOC 1935Z 235DEG 47KT 4017 8945
$$
ILC107-291945-
/O.CON.KILX.SV.W.0012.000000T0000Z-080129T1945Z/
LOGAN-
135 PM CST TUE JAN 29 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 PM CST
FOR LOGAN COUNTY...
AT 129 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...
AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 6
MILES NORTHWEST OF BROADWELL...OR ABOUT 9 MILES WEST OF LINCOLN...
MOVING NORTHEAST AT 50 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
CHESTNUT...
LAWNDALE...
ATLANTA...
BEASON...
METEOROLOGISTS HAVE DETECTED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4005 8915 4001 8944 4012 8953 4033 8932
4031 8927 4029 8927 4029 8922 4027 8916
4022 8916
TIME...MOT...LOC 1935Z 235DEG 47KT 4017 8945
$$
MILLER000
WWUS53 KILX 291944
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
144 PM CST TUE JAN 29 2008
ILC107-291954-
/O.EXP.KILX.SV.W.0012.000000T0000Z-080129T1945Z/
LOGAN-
144 PM CST TUE JAN 29 2008
...THE SEVERE THUNDERSTORM WARNING FOR LOGAN COUNTY EXPIRES AT 145 PM
CST...
AT 139 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD WEAKENED...THUS
THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4005 8915 4001 8944 4012 8953 4033 8932
4031 8927 4029 8927 4029 8922 4027 8916
4022 8916
TIME...MOT...LOC 1944Z 235DEG 47KT 4024 8932
$$
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 11:19 AM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Jan 29, 11:19 AM CST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 1119 AM CST TUE JAN 29 2008 .DISCUSSION... ISSUED 1004 AM CST TUE JAN 29 2008 CURRENT FORECAST ON TRACK. FRONT CURRENTLY APPROACHING GBG AND SHOULD SWEEP ACROSS FORECAST AREA DURING THE DAY BRINGING SHARPLY COLDER TEMPS. SOME SHRA HAVE DEVELOPED DURING LAST HOUR NORTH OF QUINCY ALONG THE BOUNDARY AND THIS LINE MAY BE THE START OF A MORE SIGNIFICANT CONVECTIVE EVENT. HOWEVER...LOWS CLOUDS ENTRENCHED OVER THE EAST AND NORTHEAST ZONES MAY INHIBIT CONVECTION SOMEWHAT AND LIMIT AND DAMAGING WIND THREAT TO SOUTH OF U.S. HIGHWAY 36. MAIN THREAT WILL BE WORKING HIGH MOMENTUM AIR DOWNWARD IN DOWNDRAFTS. SO THIS SITUATION WILL BE A COMBINATION OF GRADIENT WINDS AND FORCING DUE TO CONVECTION. WILL MONITOR CLOSELY TO DETERMINE IF A SHORT-FUSED HIGH WIND WARNING MAY BE MORE USEFUL THAN TRYING TO PINPOINT WHICH SHOWERS MAY PRODUCE DAMAGING GUSTS. OF COURSE THIS ASSUMES THAT ANY WARNINGS ARE NEEDED WHICH IS STILL TO BE SEEN. && .AVIATION... ISSUED 1114 AM CST TUE JAN 29 2008 VSBYS AND CIGS HAVE FALLEN IN WARM ADVECTION AREA IN EASTERN ILLINOIS AND ARE EVIDENT AT CMI AND BMI. CONDITIONS SHOULD IMPROVE SOMEWHAT PRIOR TO COLD FRONTAL PASSAGE AS WINDS INCREASE AND BECOME A BIT MORE SOUTHWESTERLY. HOWEVER...WIND SPEEDS WILL REMAIN IN THE 20-30KT WITH OCCASIONAL GUSTS TO 35KT RANGE. LINE OF CONVECTION HAS BEGUN TO FORM UP ALONG STRONG CONVERGENT BOUNDARY OVER NORTHWEST ILLINOIS. INDIVIDUAL CELLS MAY BE SIGNIFICANT ENOUGH TO FORCE DOWN HIGH MOMENTUM AIR OFF THE SURFACE. BARKER && .PREV DISCUSSION... ISSUED 415 AM CST TUE JAN 29 2008 NOT A VERY NICE DAY AHEAD WEATHERWISE FOR IL TODAY. 00Z SHORT RANGE MODELS ARE FAIRLY SIMILAR WITH ARCTIC FRONT SWEEPING EAST ACROSS IL TODAY AND BRINGING DRASTIC CHANGES IN WEATHER. ADDRESSING SLIGHT RISK OF SEVERE STORMS AHEAD OF COLD FRONT THIS AFTERNOON EAST OF I-55. LOOKING AT STRONG WNW WINDS BEHIND COLD FRONT THIS AFTERNOON AND EVENING EASILY TO REACH WIND ADVISORY CRITERIA. ALSO HAVE RAIN TURNING TO SNOW THIS AFTERNOON WITH STRONG WINDS CAUSING BLOWING SNOW ESPECIALLY NORTH OF LINCOLN. MODELS DIVERGE WITH HANDLING NEXT STRONG STORM SYSTEM THU NIGHT/FRI. MODELS OVERALL TRENDING BACK FURTHER SE WITH SURFACE LOW TRACK WHILE WRF IT SE OUTLIER...WHILE GFS APPEARS TOO FAST. FAVOR ECMWF WITH SPEED AND TRACK OF DEEPENING SURFACE LOW. SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT 09Z/3 AM SURFACE MAP SHOWS 981 MB LOW PRESSURE JUST NORTH OF LAKE SUPERIOR WITH AN ARCTIC FRONT EXTENDING OVER NW WI AND CENTRAL IA TO ELONGATED 992 MB LOW PRSSURE IN CENTRAL KS. 1021 MB HIGH PRESSURE WAS PARKED OVER FL. STRONG PRESSURE GRADIENT REMAINS OVER IL WITH SOUTH WINDS 15 TO 25 MPH AND FEW GUSTS NEAR 30 MPH. SOUTH BREEZY HOLDING TEMPS NEARLY STEADY OR EVEN RISING A BIT INTO THE UPPER 40S TO AROUND 50F. DEWPOINTS WERE IN THE UPPER 30S AND LOWER 40S. RADAR MOSAIC SHOWS SCATTERED SHOWERS EAST OF I-57 AND DRIFTING NE. THERE WAS AN ISOLATED THUNDERSTORM NEAR CASEY AND CHARLESTON/MATTOON DURING THE PAST HOUR. ALOFT A VIGOROUS UPPER LEVEL TROF WAS DIGGING INTO THE CENTRAL PLAINS WHILE UPPER LEVEL RIDGE ALONG THE EAST COAST WHICH PUTS IL IN A SW UPPER LEVEL FLOW. MODELS AGREE WITH 992 MB LOW PRESSURE IN KS DEEPENING AS IT EJECTS NE TO NEAR OR NORTH OF PEORIA BY 18Z/NOON TODAY AND TO SW LOWER MI BY 00Z/6 PM AT 987 MB. THIS SWEEPS ARCTIC FRONT EAST TO JUST WEST OF THE IL RIVER BY 18Z AND INTO FAR WESTERN INDIANA BY 00Z/6 PM. STRONG SHORT WAVE TO EJECT FROM THE CENTRAL PLAINS INTO IL DURING THIS AFTERNOON. LIKELY TO CATEGORICAL POPS DEVELOP TODAY ESPECIALLY THIS AFTERNOON. SPC EXTENDED SLIGHT RISK OF SEVERE NW TO A SPRINGFIELD TO RANTOUL LINE THIS AFTERNOON. A LOW TOP SQUALL LINE COULD DEVELOP NEAR OR JUST EAST OF I-55 EARLY THIS AFTERNOON AND RACE EAST TOWARD THE IL/IN BORDER BY SUNSET. INSTABILITY IS MARGINAL WITH 200 TO 400 J/KG MIXED LAYER CAPES AND DEWPOINTS IN THE LOWER 50S (CURRENTLY IN CENTRAL MO) TRANSPORT INTO EAST/SE IL THIS AFTERNOON. BUT VERY STRONG WIND FIELDS/SHEAR AND UPPER LEVEL FORCING TO OFFSET THIS WEAKER INSTABILITY. STRAIGHTLINE WINDS IS MAIN THREAT ESPECIALLY FROM PARIS TO EFFINGHAM SE. EXTREMELY TIGHT PRESSURE GRADIENT BEHIND COLD FRONT WILL BRINGS WINDS TO 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH OR STRONGER THIS AFTERNOON AND EVENING. STRONGEST WINDS WILL BE ABOUT AN HOUR OR TWO AFTER COLD FRONTAL PASSAGE. KEPT WIND ADVISORY THIS AFTERNOON AND EVENING ACROSS AREA. THIS WILL NEED TO BE WATCHED IF WINDS GET STRONGER AND MAYBE NEED HIGH WIND WARNING. BUT SUSTAINED WINDS OF 40 MPH OR MORE AND GUSTS OF 58 MPH OR MORE SEEMS ISOLATED JUST BEHIND COLD FRONT RIGHT NOW. RAIN THIS MORNING TO TURN TO SNOW FROM WEST TO EAST THIS AFTERNOON WITH 1 INCH OR LESS AS DEFORMATION ZONE NW OF GALESBURG WITH HEAVIER SNOW BAND. BUT VERY STRONG WINDS WILL CAUSE BLOWING SNOW AND CONTINUED BLOWING SNOW ADVISORY THIS AFTERNOON AND EVENING FROM RUSHVILLE TO BLOOMINGTON NORTH. LIGHT SNOW CHANCES DIMINISH FROM WEST TO EAST DURING THE EVENING AS STRONG LOW PRESSURE MOVES TO LAKE HURON BY MIDNIGHT AND TO THE ONTARIO AND QUEBEC PROVINCE LINE BY 12Z/WED. MORNING HIGHS IN THE 50S PLUMMET INTO THE 20S/30S DURING THIS AFTERNOON. DROPPED LOWS A FEW MORE DEGREES TONIGHT WITH SINGLE DIGITS OVER CENTRAL IL AND GALESBURG AROUND ZERO WHILE 10 TO 15 IN SE IL. STRONG WINDS YET TO GENERATE WIND CHILLS OF 5 TO 15 BELOW ZERO IN CENTRAL IL BY OVERNIGHT WITH GALESBURG GETTING CLOSE TO 20 BELOW LATER TONIGHT. HIGH PRESSURE OVER THE ROCKIES SETTLES INTO THE OH/TN VALLEYS BY WED AFTERNOON. THIS TO DECREASE CLOUDS OVERNIGHT WITH PARTLY TO MOSTLY SUNNY SKIES WED. WILL SEE SOME MID/HIGH CLOUDS INCREASE OVER NORTHERN AREAS WED AFTERNOON AHEA DOF LOW RPESSURE DEVELOPING OVER THE OK PANHANDLE. COOLED HIGHS WED BY A FEW DEGREES INTO THE 20S AS SEEN FROM UPSTREAM POLAR AIR MASS IN THE PLAINS. LONG TERM...THURSDAY THROUGH MONDAY NIGHT LOW PRESSURE FIRST TRACKS SE INTO THE LOWER MS VALLEY THU AFTERNOON AND TO SPREAD LIGHT SNOW CHANCES BACK NE INTO CENTRAL IL ESPECIALLY FROM SPRINGFIELD TO TERRE HAUTE SW. LOW PRESSURE THEN TURNS NE AND DEEPENS TOWARD THE EASTERN GREAT LAKES FRI. WRF MODEL KEEPS BRUNT OF QPF SE OF CENTRAL IL WHILE FAVORED ECMWF SPREAD HEAVIER QPF INTO CENTRAL IL THU NIGHT/FRI. LOOKS COLD ENOUGH FOR MOSTLY SNOW WITH THIS EVENT OVER CENTRAL IL WHERE COUPLE INCHES AT LEAST POSSIBLE ESPECIALLY SE OF THE IL RIVER. MIX OF SNOW...RAIN AND FREEZING RAIN IN SE IL EVENTUALLY TURNING TO SNOW DURING THE DAY FRI. SNOW CHANCES DIMINISH BY DAYS END FRI AS STRONG LOW PULLS AWAY. THEN ANOTHER DRY WEEKEND IN STORE FOR IL AS HIGH PRESSURE SETTLES INTO THE EASTERN U.S. AND IN A NEUTRAL/ZONAL UPPER LEVEL FLOW WITH TEMPS A BIT ABOVE NORMAL. ANOTHER STRONG LOW TO EJECT NE ACROSS THE EASTERN U.S. MON OR TUE RETURNING CHANCE OF RAIN OR SNOW TO IL AS VERY ACTIVE WX PATTERN CONTINUES THIS WINTER. HUETTL && .ILX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ILZ042>057-061>063- 066>068-071>073. BLOWING SNOW ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR ILZ027>031- 036>038-040-041. &&
Hazardous weather outlook, Jan 29, 11:41 AM CST, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1141 AM CST TUE JAN 29 2008 ILZ027>031-036>038-040-041-301200- FULTON-KNOX-MARSHALL-MASON-MCLEAN-PEORIA-SCHUYLER-STARK-TAZEWELL- WOODFORD- 1141 AM CST TUE JAN 29 2008 ...BLOWING SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL PLOW ACROSS CENTRAL ILLINOIS EARLY THIS AFTERNOON BRINGING STRONG WINDS AND A DRAMATIC CHANGE IN TEMPERATURES. AHEAD OF THE FRONT...SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP...HOWEVER SEVERE WEATHER IS NOT ANTICIPATED. ONCE THE FRONT PASSES TO THE EAST...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP...GUSTING UP TO 45 MPH AT TIMES. LINGERING SHOWERS WILL CHANGE BRIEFLY OVER TO SNOW BEFORE ENDING THIS EVENING. SNOW ACCUMULATIONS WILL BE MINIMAL...WITH PERHAPS UP TO ONE INCH ALONG AND NORTH OF INTERSTATE 74. THE STRONG WINDS COMBINED WITH THE SNOW WILL CREATE CONSIDERABLE BLOWING SNOW ACROSS THE AREA FOR A BRIEF TIME LATE THIS AFTERNOON AND EVENING PRODUCING HAZARDOUS DRIVING CONDITIONS. THE POWERFUL STORM SYSTEM AND COLD FRONT WILL SHIFT WELL EAST OF THE AREA EARLY THIS EVENING WITH THE SNOW ENDING AND WINDS SLOWLY DIMINISHING OVERNIGHT. THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD STAGE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY BRINGING A CHANCE OF ACCUMULATING SNOW TO THE AREA. THE ILLINOIS RIVER SOUTH OF PEORIA WILL CONTINUE ABOVE FLOOD STAGE THROUGH THE REMAINDER OF THE WEEK. RIVER LEVELS ARE EXPECTED TO DROP BELOW FLOOD STAGE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT...ALTHOUGH REPORTS OF ANY DAMAGE WITH THE STRONG GRADIENT WINDS OR SNOWFALL REPORTS WOULD BE APPRECIATED. ILZ042>057-061>063-301200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-COLES-CUMBERLAND-DE WITT-DOUGLAS- EDGAR-LOGAN-MACON-MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCOTT- SHELBY-VERMILION- 1141 AM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL PLOW ACROSS CENTRAL AND EAST CENTRAL ILLINOIS THIS AFTERNOON...BRINGING VERY WINDY AND SHARPLY COLDER WEATHER BY LATE IN THE DAY. AHEAD OF THE FRONT...SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP...A FEW OF THE THUNDERSTORMS COULD PRODUCE STRAIGHT LINE WIND DAMAGE...ESPECIALLY NEAR AND SOUTHEAST OF THE I-72 AND I-74 CORRIDORS EARLY THIS AFTERNOON. ONCE THE FRONT PASSES TO THE EAST...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP...GUSTING UP TO 45 MPH AT TIMES. LINGERING SHOWERS WILL CHANGE BRIEFLY OVER TO SNOW SHOWERS BEFORE ENDING THIS EVENING. ACCUMULATIONS WILL BE MINIMAL...WITH PERHAPS A HALF INCH TO ONE INCH UP ALONG THE I-74 CORRIDOR. WINDS WILL GRADUALLY SUBSIDE LATE TONIGHT AS THE STRONG LOW PULLS WELL TO OUR EAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY BRINGING A CHANCE OF ACCUMULATING SNOW TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTH OF A SPRINGFIELD TO HOOPESTON LINE EARLY THIS AFTERNOON. ILZ066>068-071>073-301200- CLAY-CRAWFORD-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 1141 AM CST TUE JAN 29 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT ...TORNADO WATCH NUMBER 24 IN EFFECT UNTIL 7 PM CST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A STRONG COLD FRONT WILL PLOW ACROSS EAST CENTRAL AND SOUTHEAST ILLINOIS LATE THIS AFTERNOON...ACCOMPANIED BY STRONG WINDS AND SHARPLY COLDER WEATHER BY EVENING. AHEAD OF THE FRONT...SHOWERS AND THUNDERSTORMS WILL DEVELOP. A FEW OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. ONCE THE FRONT PASSES TO THE EAST...STRONG WEST TO NORTHWEST WINDS WILL DEVELOP...GUSTING UP TO 45 MPH AT TIMES. LINGERING SHOWERS WILL CHANGE BRIEFLY OVER TO SNOW SHOWERS BEFORE ENDING THIS EVENING. LITTLE OR NO ACCUMULATION IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM WILL TRACK THROUGH THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY BRINGING A CHANCE OF ACCUMULATING SNOW TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...PRIMARILY FROM 1 PM UNTIL 7 PM. HARDIMAN/SMITH
In the hours before
Local storm report, Jan 29, 1:11 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
111 PM CST TUE JAN 29 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL 2 S PETERSBURG 39.98N 89.85W
01/29/2008 M0.88 INCH MENARD IL TRAINED SPOTTER
DURATION OF HAIL 1 MINUTE
0107 PM FUNNEL CLOUD 1 E PLEASANT PLAINS 39.87N 89.90W
01/29/2008 SANGAMON IL EMERGENCY MNGR
&&
KELLYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 9:28 PM CST | Blowing Snow Advisory | ILX | Fulton, Knox, McLean, Marshall, Mason, Peoria and 4 more | 18 hr |
| Jan 28, 9:29 PM CST | Wind Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 19 more | 29 hr |
| Jan 29, 12:41 PM CST | Severe Thunderstorm Warning | ILX | Cass, Menard, Morgan, Sangamon | 34 min |
| Jan 29, 1:28 PM CST | Severe Thunderstorm Warning | ILX | McLean | 47 min |
| Jan 29, 2:02 PM CST | Severe Thunderstorm Warning | ILX | DeWitt, McLean, Macon, Piatt | 43 min |
| Jan 29, 2:11 PM CST | Severe Thunderstorm Warning | ILX | McLean | 23 min |
| Jan 29, 3:00 PM CST | Winter Weather Advisory | ILX | Fulton, Knox, McLean, Marshall, Mason, Peoria and 4 more | 12 hr |
| Jan 29, 4:25 PM CST | Severe Thunderstorm Warning | ILX | Clay, Richland | 26 min |
| Jan 29, 4:33 PM CST | Severe Thunderstorm Warning | ILX | Crawford, Jasper, Lawrence | 35 min |
| Jan 29, 4:44 PM CST | Tornado Warning | ILX | Lawrence, Richland | 31 min |
| Jan 29, 4:54 PM CST | Tornado Warning | ILX | Crawford | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.